MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE LUER-LOK; SYRINGE, ANTISTICK

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE LUER-LOK; SYRINGE, ANTISTICK
Catalog Number 305905
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl sftygld 23x1 rb had a safety mechanism failure.The following information was provided by the initial reporter: material: 305905 batch#: 5317248, 5289313, 5265871, 3151050.Rcc received a complaint via email.Injuries or adverse event: no.Item: 309657 quantity affected: 24bx serial/lot number: n/a po : (b)(4).Are any samples available for return? yes reported issue: it was brought up to the attention of the infection control nurse that these needles bend easily and are very weak when administering medications to patients.Additional information received on 23-feb-2026: good day, the item involved for quality standards issues is the bd safety glide syringe 3ml, 23g x 1.0¿, and unfortunately it resulted to safety harm to one of our nursing staff due to malfunction.Our staff encountered a needle stick injury after medication administration with one of our patients.Apparently, with the reports received and investigation, the needle failed to locked and thus it retract backwards which resulted to injury.Moreover, it was also captured in the other complained reports that the needle is so flimsy and not sturdy, that every time they used it to our patients, it bends.So, as part of our risk management and mitigating plans for engineering controls, we decided to pull-out all the bd syringes from our nursing units and hence, file or request for an item return or refund since it is not recommended to use due to its safety and quality standards, based on our hospital protocols.The date of incident was: (b)(6) 2026.Should there be any other questions, please feel free to reach out via email or phone.Additional information received on 03/04/2026: good day, this is to reiterate my previous response on your email dated feb 23, (kindly back track with the thread) and as much as possible, i/we don¿t want to go back and forth with the emails asking the same questions without providing a better resolutions in moving forward.As i mentioned with my last email, we want to return all the bd syringes regardless of the lot numbers that were identified for those 28 boxes, since they all have the same bd brand with the same features ¿ low quality, flimsy and not sturdy.It will further cause injury and safety issues both for our patients and staff, not to mention that now we already have 2 incidents of needles stick injuries: 1st was (b)(6) incident, and recently, (b)(6) 2026.Both staff were sent to our partnered clinic for vaccines, pep av and routine blood works as scheduled (4,8,12,24 weeks) for strict monitoring.For your reference and guidance, we are a psychiatric hospital and the risk for any blood borne pathogen injuries is very high considering our patient¿s medical and health condition.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation: the complaint reported that the needle bent easily and failed to lock.To support the investigation, six hundred samples in sealed packaging boxes and blister packaging, along with one photograph, were provided for quality review.The submission comprised (b)(4) units from lot 5289313, (b)(4) units from lot 5265871, (b)(4) units from lot 5317748, and (b)(4) units from lot 3151050.A random sample of (b)(4) units was selected for evaluation.Visual inspection identified no defects or imperfections; no bent needles were observed.The safety mechanisms were activated and functioned properly.The photograph depicts a needle attached to a syringe adjacent to the plastic shield and blister packaging.The safety mechanism appears to be activated, with the distal portion of the needle covered by the safety.The needle in the image is bent approximately thirty degrees.No additional information could be obtained from the photograph.A device history record review was completed for material number 305905 and lot numbers 5317248, 5289313, 5265871, and 3151050.The review did not identify any quality issues during manufacture of these lots that could have contributed to the reported condition.No related quality notifications were found, and all processes and final inspections met specification requirements.Based on the investigation, including photo and sample analyses, the customer reported condition could not be confirmed.
 
Additional Manufacturer Narrative
(b)(4).Follow up: it was reported that the needle bent easily and failed to lock.Because a physical sample was not returned, a comprehensive evaluation could not be performed.To support the investigation, one photograph was provided for review by the quality team.The image shows a needle attached to a syringe, positioned adjacent to the plastic shield and blister packaging.The safety mechanism appears to have been activated, and the distal portion of the needle is covered by the safety.The needle is bent approximately thirty degrees.No additional information could be obtained from the photograph.A device history record review was completed for material number 305905 and possible lot numbers 5317248, 5289313, 5265871, and 3151050.The review did not identify any quality issues during the manufacture of these lots that could have contributed to the reported condition.No related quality notifications were found, and all processes and final inspections met specification requirements.Based on the investigation and the photographic evaluation, the reported symptom could not be confirmed.In the absence of the physical device for analysis, a probable root cause could not be determined.

Brand Name
BD SAFETYGLIDE LUER-LOK
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24533794
Report Number1911916-2026-00094
Device Sequence Number9071338
Product Code MEG
UDI-Device Identifier00382903059058
UDI-Public(01)00382903059058(17)300930(10)5289313
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305905
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/08/2026
03/12/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/08/2026
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown